Alert archive / California / Small Craft Advisories in 2016

Small Craft Advisory 176, NWS San Francisco Bay Area, CA

August 19, 2016

NWS San Francisco Bay Area, CA issued this small craft advisory at Aug 19, 2016, 3:18 AM PDT. It took effect at Aug 19, 2016, 1:00 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Aug 19, 2016, 3:18 AM PDT (10:18 UTC)
In effect from
Aug 19, 2016, 1:00 PM PDT
Expired
Aug 19, 2016, 11:00 PM PDT
In force
10 hr
Issued by
NWS San Francisco Bay Area, CA

The text

As transmitted.

726 
WHUS76 KMTR 191018
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
318 AM PDT FRI AUG 19 2016


PZZ530-191830-
/O.NEW.KMTR.SC.Y.0176.160819T2000Z-160820T0600Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
318 AM PDT FRI AUG 19 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO
11 PM PDT THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
3 follow-up statements
455 
WHUS76 KMTR 191603
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
903 AM PDT FRI AUG 19 2016

PZZ530-200015-
/O.CON.KMTR.SC.Y.0176.160819T2000Z-160820T0600Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
903 AM PDT FRI AUG 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 11 PM PDT THIS EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON
TO 11 PM PDT THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
916 
WHUS76 KMTR 192136
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
236 PM PDT FRI AUG 19 2016

PZZ530-200545-
/O.CON.KMTR.SC.Y.0176.000000T0000Z-160820T0600Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
236 PM PDT FRI AUG 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO
375 
WHUS76 KMTR 200406
MWWMTR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
906 PM PDT FRI AUG 19 2016


PZZ530-201215-
/O.CON.KMTR.SC.Y.0176.000000T0000Z-160820T0600Z/
/O.NEW.KMTR.SC.Y.0177.160820T2100Z-160821T0600Z/
SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO
BAY NORTH OF THE BAY BRIDGE-
906 PM PDT FRI AUG 19 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT
SATURDAY...

THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 2 PM TO 11 PM PDT
SATURDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM
PDT THIS EVENING. 

* WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR 
  OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP 
  FOR MORE DETAILS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/SANFRANCISCO

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Aug 18, 10:53 PM PDT, 4 hours 25 minutes earlier.

Area forecast discussion, Aug 18, 10:53 PM PDT, 4 hours 25 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
1053 PM PDT THU AUG 18 2016

.SYNOPSIS...A seasonable weather pattern will remain in place
through the upcoming weekend and well into next week, with
continued warm conditions inland, and seasonably cool weather near
the coast. A persistent marine layer will produce areas of low
clouds, patchy fog and potentially coastal drizzle. Light
southerly winds near the surface and easterly winds aloft has
resulted in smoke from the Soberanes Fire and other fires in
California to spread across much of our region today. Smokey
conditions are expected to continue tomorrow, with gradual
improvement in air quality likely to occur by late in the weekend
and into early next week.

&&

.DISCUSSION...As of 9:10 PM PDT Thursday...The 00Z Oakland
sounding shows light southerly winds up to about 5000 feet with
light easterly winds above that. Winds aloft are blowing in this
manner due to the presence of a weak upper low just off the
central California coast. Low level southerly flow is currently
pushing smoke from the Soberanes and Chimney Fires to the north,
across Monterey Bay and eventually up over the San Francisco Bay
Area. Meanwhile, the Cedar Fire in the Sequoia National Forest in
the southern Sierra Nevada grew significantly today. As smoke from
that fire rises in the atmosphere it is being blow to the west and
towards the Central Coast. The upshot is that smoke will continue
to impact air quality across our region in the short- term.

Model guidance shows winds below 5000 feet shifting more to the
west by late tomorrow and into the weekend while winds higher up
gradually turn from east to northeast. These developments should
result in gradual improvement in air quality by late in the
weekend or early next week. But the emphasis here is on gradual,
since winds will remain light and it will take some time for smoke
to mix out and for widespread improvement in air quality.

Otherwise, no significant changes are expected in our weather for
the next several days. Seasonable temperatures can be expected
with warm conditions continuing inland while a persistent marine
layer maintains seasonably cool conditions near the coast.

Easterly flow aloft has advected high level moisture across
California, which resulted in some scattered shower activity over
the Sierra Nevada this afternoon. Moisture will continue to flow
westward across California through the weekend as the weak upper
low drifts slowly south off Point Conception. However, there is
not much evidence in latest model output to suggest that there
will be sufficient moisture and/or mid/upper level instability
for high-based convection to develop anywhere in our forecast
area.

&&

.AVIATION...as of 10:30 PM PDT Thursday...Southerly flow at the
coast will bring stratus into the SFO Bay Area late.

Vicinity of KSFO...MVFR/IFR cigs after 11Z.

SFO Bridge Approach...Similar to KSFO.

Monterey Bay Terminals...Smoke and haze will continue over the MRY
Bay Area under IFR cigs. As surface winds diminish vsbys could
get reduced by the smoke to 3-4 miles between 10Z and 15Z.

&&

.MARINE...as of 10:30 PM PDT Thursday...Light westerly winds are
expected through Monday. This will allow a southerly swell to mix
with the typical northwest swell. Northwest winds and swell will
increase around Tuesday as a thermal trough develops inland.

&&

.MTR WATCHES/WARNINGS/ADVISORIES...
     .Tngt...NONE.

&&

PUBLIC FORECAST: Dykema
AVIATION: W Pi
MARINE: W Pi

Visit us at www.weather.gov/sanfrancisco

Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayarea
Hazardous weather outlook, Aug 18, 4:50 AM PDT, 22 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN FRANCISCO CA
450 AM PDT THU AUG 18 2016

CAZ509-511>513-516-517-528>530-182100-
SAN FRANCISCO PENINSULA COAST-EAST BAY HILLS AND THE DIABLO RANGE-
SANTA CRUZ MOUNTAINS-SANTA CLARA VALLEY INCLUDING SAN JOSE-
SOUTHERN SALINAS VALLEY/ARROYO SECO AND LAKE SAN ANTONIO-
SANTA LUCIA MOUNTAINS AND LOS PADRES NATIONAL FOREST-
NORTHERN SALINAS VALLEY/HOLLISTER VALLEY AND CARMEL VALLEY-
NORTHERN MONTEREY BAY-SOUTHERN MONTEREY BAY AND BIG SUR COAST-
450 AM PDT THU AUG 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MONTEREY BAY REGION AS
WELL AS PORTIONS OF THE SOUTH BAY

.DAY ONE...TODAY AND TONIGHT

SOUTHERLY WINDS ARE FORECAST TO BRING SMOKE FROM THE SOBERANES
FIRE NORTHWARD ONTO THE MONTEREY PENINSULA AS WELL AS INTO SANTA
CRUZ AND SANTA CLARA COUNTIES. THE SOBERANES FIRE WAS ACTIVE
OVERNIGHT AND IS EXPECTED TO CONTINUE TODAY. THIS IN COMBINATION
WITH SOUTH WINDS WILL LIKELY BRING PERIODS OF SMOKE AND UNHEALTHY
AIR INTO PORTIONS OF THE SOUTH BAY. MONITOR AIR QUALITY FORECASTS
FROM YOUR LOCAL AIR QUALITY DISTRICT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH PRESSURE WILL BRING QUIET WEATHER BUT THE SOBERANES FIRE IS
EXPECTED TO CONTINUE TO BURN AND BRING SMOKE IMPACTS TO THE REGION
SHOULD SOUTHERLY WINDS CONTINUE.

Nearby

Small Craft Advisories in California, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.